Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 25, 2008, 9:59 PM CDT for Outagamie County, Shawano County, Waupaca County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 9:59 PM CDT (02:59 UTC)
- Expired
- May 25, 2008, 10:26 PM CDT
- In force
- 27 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Outagamie County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:12 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 260259
SVRGRB
WIC087-115-135-260330-
/O.NEW.KGRB.SV.W.0025.080526T0259Z-080526T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
959 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
SHAWANO COUNTY IN NORTHEAST WISCONSIN...
SOUTHEASTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 1030 PM CDT
* AT 956 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH...ROUGHLY ALONG
A LINE EXTENDING FROM SHAWANO TO WAUPACA...AND MOVING EAST AT 43
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW LONDON BY 1010 PM...
FREMONT BY 1015 PM...
BLACK CREEK BY 1025 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4484 8827 4425 8852 4425 8922 4433 8920
4485 8854
TIME...MOT...LOC 0259Z 291DEG 37KT 4475 8849 4435 8905
$$
SKOWRONSKI3 follow-up statements
000
WWUS53 KGRB 260304
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 PM CDT SUN MAY 25 2008
WIC087-115-135-260330-
/O.CON.KGRB.SV.W.0025.000000T0000Z-080526T0330Z/
SHAWANO-OUTAGAMIE-WAUPACA-
1002 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN WAUPACA...WESTERN OUTAGAMIE AND SHAWANO COUNTIES...
AT 1001 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHAWANO TO WAUPACA...AND
MOVING EAST AT 43 MPH. ALTHOUGH THE STORMS HAD WEAKENED SOME...THEY
COULD STILL PRODUCE A FEW POCKETS OF WIND DAMAGE AS THEY CONTINUE
INTO EAST-CENTRAL WISCONSIN.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ZACHOW...ADVANCE...WEYAUWEGA AND NORTHPORT BY 1010 PM...
NICHOLS...NEW LONDON...FREMONT AND BRIARTON BY 1015 PM...
SHIOCTON AND READFIELD BY 1020 PM...
LAT...LON 4484 8827 4425 8852 4425 8922 4433 8920
4485 8854
TIME...MOT...LOC 0302Z 291DEG 37KT 4474 8845 4434 8901
$$
SKOWRONSKI000
WWUS53 KGRB 260314
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 PM CDT SUN MAY 25 2008
WIC087-115-135-260330-
/O.CON.KGRB.SV.W.0025.000000T0000Z-080526T0330Z/
SHAWANO-OUTAGAMIE-WAUPACA-
1013 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN WAUPACA...WESTERN OUTAGAMIE AND SHAWANO COUNTIES...
AT 1010 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED DAMAGING WINDS. THE LINE
EXTENDED FROM 9 MILES SOUTHWEST OF GILLETT TO BLACK CREEK TO
FREMONT...AND WAS MOVING EAST AT 43 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
READFIELD...BRIARTON AND BLACK CREEK BY 1020 PM...
STEPHENSVILLE...HORTONVILLE...DALE AND BINGHAMTON BY 1025 PM...
GREENVILLE AND MEDINA BY 1030 PM...
STAY AWAY FROM WINDOWS UNTIL THE STORMS PASS.
LAT...LON 4485 8854 4484 8827 4425 8852 4425 8897
4440 8899
TIME...MOT...LOC 0313Z 291DEG 37KT 4477 8835 4449 8856
4429 8887
$$
SKOWRONSKI000
WWUS53 KGRB 260326
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 PM CDT SUN MAY 25 2008
WIC087-115-135-260332-
/O.CAN.KGRB.SV.W.0025.000000T0000Z-080526T0330Z/
SHAWANO-OUTAGAMIE-WAUPACA-
1022 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUPACA...WESTERN
OUTAGAMIE AND SHAWANO COUNTIES IS CANCELLED...
STORMS WILL CONTINUE TO AFFECT WESTERN OUTAGAMIE AND EASTERN SHAWANO
COUNTIES. WIND GUSTS TO 45 MPH ARE POSSIBLE...AND THIS COULD CREATE
SOME MINOR WIND DAMAGE. BUT THE THREAT OF WIDESPREAD DAMAGING WINDS
HAD ENDED.
LAT...LON 4485 8854 4484 8827 4425 8852 4425 8897
4440 8899
TIME...MOT...LOC 0322Z 291DEG 37KT 4474 8823 4450 8840
4430 8867
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:35 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 25, 3:35 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT SUN MAY 25 2008 .SHORT TERM...TONIGHT AND MONDAY... LIMITED TIME FOR DISCUSSION. ONGOING SEVERE WEATHER IS THE FOCUS FOR THE SHORT-TERM. ELEVATED CONVECTION ONGOING OVER NORTH CENTRAL WI PRODUCING LARGE HAIL. EXPECT SFC-BASED STORMS TO MOVE INTO FCST AREA LATER THIS EVENING AHEAD OF SFC COLD FRONT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. NOT MUCH CHANGE IN THINKING FOR THE FCST DURING THIS PD. BLOCKY PATTERN SETS UP AGAIN ACRS CNTRL NOAM WITH AN EXTENDED PD OF DRY AND COOL WX FOR MUCH OF THE FCST AREA UNTIL FRI. TUE NIGHT/WED MORN STILL LOOKS LIKE THE COLDEST MORNING OF THE WEEK WITH MAINLY CLEAR SKIES UNDER LARGE CANADIAN HIGH. WIDESPREAD FROST A GOOD BET IN THE N...WITH SUB-FREEZING TEMPS POSSIBLE AS WELL. GFS MOS INDICATES A KILLER FREEZE IN PARTS OF NORTH-CENTRAL. NEXT SHRTWV TROF AND ASSOC SFC FEATURES STILL FCST TO AFFECT AREA BEGINNING FRI. SYSTEM HAS SOME SIMILARITIES WITH THE ONGOING SYSTEM. 25/12Z ECMWF FASTER THAN GFS...BUT CURRENT FCST LOOKS ON TARGET. DID INCREASE POPS JUST A BIT FOR FRI AFTN INTO FRI NIGHT GIVEN FASTER ECMWF...OTRW LITTLE CHANGE MADE. && .AVIATION...SCT THUNDERSTORMS LATE THIS AFTN INTO THE EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/JKL
Hazardous weather outlook, May 25, 4:48 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 448 PM CDT SUN MAY 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 448 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH CENTRAL AND CENTRAL WISCONSIN...AND A SLIGHT RISK OVER NORTHEAST AND EAST CENTRAL WISCONSIN. SEVERE THUNDERSTORMS WITH VERY LARGE HAIL HAVE ALREADY OCCURRED OVER NORTHERN WISCONSIN...AND ADDITIONAL SEVERE STORMS IN EASTERN MINNESOTA AND NORTHEAST IOWA ARE EXPECTED TO MOVE INTO THE FORECAST AREA THIS EVENING. VERY LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO IS POSSIBLE IN NORTH CENTRAL OR CENTRAL WISCONSIN EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY CANADIAN HIGH PRESSURE BUILDING INTO THE REGION EARLY THIS WEEK WILL LEAD TO SEVERAL DAYS OF BELOW NORMAL TEMPERATURES. WIDESPREAD FROST IS POSSIBLE OVER NORTHERN WISCONSIN ON TUESDAY MORNING AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. LMZ521-522-541>543-261200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 448 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY AFTERNOON AND EVENING. WINDS ARE EXPECTED TO ABRUPTLY SHIFT TO THE NORTH OR NORTHEAST AND INCREASE BEHIND THE FRONT...LEADING TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. KIECKBUSCH
In the hours before
Local storm report, May 25, 8:27 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
827 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL STRATFORD 44.79N 90.08W
05/25/2008 E1.00 INCH MARATHON WI FIRE DEPT/RESCUE
&&
JKLLocal storm report, May 25, 8:29 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL STRATFORD 44.79N 90.08W
05/25/2008 M0.88 INCH MARATHON WI CO-OP OBSERVER
&&
SACLocal storm report, May 25, 8:45 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
845 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 2 W MERRILL 45.18N 89.72W
05/25/2008 E60 MPH LINCOLN WI AMATEUR RADIO
&&
JKLLocal storm report, May 25, 9:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 5 SE MOSINEE 44.73N 89.62W
05/25/2008 MARATHON WI PUBLIC
SEVERAL TREES UP TO TWO FEET IN DIAMETER BLOWN DOWN. SOME
DAMAGE TO BUILDING.
&&
JKLLocal storm report, May 25, 9:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
931 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL STEVENS POINT 44.51N 89.56W
05/25/2008 E0.75 INCH PORTAGE WI TRAINED SPOTTER
&&
JKLLocal storm report, May 25, 9:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
958 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL BABCOCK 44.29N 90.13W
05/25/2008 M0.50 INCH WOOD WI PUBLIC
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:09 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee | 22 min |
| May 25, 7:22 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 38 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Wood | 45 min |
| May 25, 8:14 PM CDT | Special Marine Warning | GRB | 2 hr | |
| May 25, 8:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Portage, Shawano, Wood | 63 min |
| May 25, 9:21 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca, Wood | 39 min |
| May 25, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 42 min |
| May 25, 10:31 PM CDT | Special Marine Warning | GRB | 38 min | |
| May 26, 2:59 PM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 16 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.